Hail, Rapides
- When
- May 3, 6:20 PM CST
- Where
- Rapides County, 0.59 mi E of Ball
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.420, -92.410
Penny-sized hail near Ball.
A thunderstorm produced hail in central Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A thunderstorm produced hail in central Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 3, 5:47 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT THU MAY 3 2007
.SHORT TERM...
UPDATED FOR NEW TOR WATCH OVER CNTRL LA TILL 10 PM... AVOYELLES AND
RAPIDES PARISHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 84 72 86 / 50 30 10 10
KBPT 68 84 72 86 / 50 20 10 10
KAEX 67 84 69 88 / 90 30 10 10
KLFT 69 84 71 87 / 60 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 10 PM THURSDAY FOR THE FOLLOWING ZONES:
AVOYELLES...AND RAPIDES.
TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
K. KUYPERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT THU MAY 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER RAINFALL AMOUNTS OCCUR. LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RUA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL COLMESNEIL 30.91N 94.42W
05/03/2007 E0.88 INCH TYLER TX LAW ENFORCEMENT
&&
FNAVEJARThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny-sized hail near Ball.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35475.